Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 20, 2021, 2:46 PM EDT for Miami-Dade County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2021, 2:46 PM EDT (18:46 UTC)
- Expired
- Sep 20, 2021, 3:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 21 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1701 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
482
WWUS82 KMFL 201846
SPSMFL
Special Weather Statement
National Weather Service Miami FL
246 PM EDT Mon Sep 20 2021
FLZ073-201930-
Inland Miami-Dade County FL-
246 PM EDT Mon Sep 20 2021
...A strong thunderstorm will impact portions of central Miami-Dade
County through 330 PM EDT...
At 246 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 9 miles northwest of The Redland, moving north
northwest at 5 to 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
The Redland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2561 8052 2552 8062 2561 8078 2576 8074
2576 8056
TIME...MOT...LOC 1846Z 179DEG 8KT 2562 8062
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
BAXTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 20, 1:32 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 20, 1:32 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 132 PM EDT Mon Sep 20 2021 .AVIATION(18Z TAFS)... Isolated to scattered showers and thunderstorms will be possible mainly over the interior and west coast metro areas this afternoon into this evening. The only exception is at KPBI where there could be some thunderstorms around. L/V winds once again overnight tonight. Similar pattern for tomorrow with another round of showers and storms. && .PREV DISCUSSION... (Issued 948 AM EDT Mon Sep 20 2021) UPDATE... Deep moisture across South Florida with this morning 12Z MFL sounding having a precipitable water value just shy of 2.2 inches. Weak high pressure remains across the area with a weak easterly flow with sea breeze dominating the convection this afternoon and evening. Convection will develop along the seabreeze over the coast and metro, with activity shifting towards the interior later this afternoon and evening. The weak flow being easterly with the seabreeze will cause highest rain chances over the interior/Lake region. However, additional development along outflow boundaries may work there way back towards the coast. The primary impact continues to be the potential for localized flooding due to slow storm motions and high rainfall rates. No major changes to the current forecast. && PREV DISCUSSION... (Issued 720 AM EDT Mon Sep 20 2021) AVIATION(12Z TAFS)... Mostly VFR conditions through the period. Showers over the atlantic waters may brush the east coast this morning. Scattered showers and storms possible this afternoon before storms shift inland from the terminals by late afternoon to early evening. Light/variable winds this morning should become E-ESE around 10 kt this afternoon, except at KAPF where the Gulf Breeze should result in westerly winds around 19-20z. L/V winds overnight once again. && PREV DISCUSSION... (Issued 142 AM EDT Mon Sep 20 2021) SHORT TERM... Today through Tuesday: A closed upper low now located over the mid Mississippi valley should devolve to an open-wave trough while lifting towards the Great Lakes region on Tuesday. The downstream pattern is somewhat complex, featuring a mid-level ridge east of the Mid Atlantic region, troughing south of the ridge, and Tropical Cyclone Peter approaching areas north of Puerto Rico before a likely recurve beyond the short-term forecast period. At the surface, a weak front should gradually dissipate east of the Carolinas while high pressure remains in control across our area. Despite these synoptic-scale changes, the forecast picture for South Florida remains fairly static. Deep moisture persists with precipitable water values generally at or above 2 inches. The sea breezes are again the primary sources for convective initiation each afternoon as they advance inland towards an eventual collision over the interior. The primary weather-related concern remains localized flooding due to slow storm motions and high rainfall rates. However the greatest focus for heavy rainfall may shift more towards inland areas over the next few days given the slightly stronger easterly winds and expected faster inland advancement of the Atlantic sea breeze. Therefore the greatest PoPs (60-75%) each afternoon should focus over the Everglades, Lake Okeechobee region, and areas just inland from the Gulf Coast. That said, 40-50% PoPs and scattered coverage remains possible elsewhere as convective outflows may cause additional development across the remainder of the area. Overnight shower/storm chances should generally shift towards the local waters tonight. Temperatures will remain seasonal, with highs in the upper 80s to lower 90s and lows in the 70s. LONG TERM... Long Term Tuesday Night to Saturday Night A moist and vertically saturated airmass will remain over South Florida as the western periphery of the Bermuda High and an approaching frontal boundary will function as a "conveyer belt" as copious amounts of atmospheric moisture is pulled from the deep tropics into South Florida and the southeastern United States for the duration of the extended forecast period. By mid-week, a longwave mid-level trough will continue to move eastward across the central United States as an associated developing frontal boundary slowly pushes southeastward across the Mississippi River Valley and Gulf Coast. As the mid-level trough amplifies and moves into the northeastern United States by late week, the frontal boundary at the surface will enter portions of northern and central Florida with lower dewpoints and cooler temperatures behind the frontal boundary. Locations to the south of the boundary will remain in a moist tropical airmass with favorable conditions for shower and thunderstorm development. Thus, elevated rain chances will remain across our region through this weekend as we remain in the moist flow just to the south of the approaching frontal boundary. With saturated soils and a saturated vertical atmospheric profile, repeated rounds of heavy rainfall could lead to localized flooding concerns through next weekend. Storm organization will be multi- cellular in nature with new showers and thunderstorms bubbling up and propagating on outflow boundaries on the peripheries of established cold pools. Aside from continued hydrology concerns, frequent lightning and locally gusty winds are possible with the strongest thunderstorm activity. Sunday: The pressing question during this portion of the extended is whether there will be enough of mid to upper level forcing to allow for the frontal boundary to potentially clear South Florida and allow for those drier dewpoints and cooler temperatures behind the frontal boundary to eventually work into our region. Recent model guidance depict a notably different solution compared to the model guidance over the last several days. A key difference is that the models now depict a slightly more progressive frontal passage timeline, that would allow for the boundary to move further south across the Florida peninsula than previously depicted. Given the run to run variability and the different solutions indicated a few model runs apart, there is a considerable amount of uncertainty remaining regarding the potential of a successful passage of the frontal boundary across South Florida. If the frontal boundary stalls to the north of South Florida, a moist tropical airmass will remain in control with elevated shower and thunderstorm chances every afternoon in association with the diurnal cycle. If the frontal boundary is able to successfully clear South Florida and push to the south of the area, there is the potential for drier conditions and a break from the soggy and muggy conditions that have persisted in South Florida for the past week. Stay tuned for future forecast updates and changes regarding the evolution of the frontal boundary late next weekend into early next week. MARINE... Winds and seas will be light as the high pressure ridge remains near the area, with daily wind speeds no more than about 10-12 knots and seas 2 ft or less. Showers and thunderstorms are expected across all waters into early next week. Waterspouts and locally higher winds and seas are possible in showers and storms. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 89 78 89 / 40 60 40 70 West Kendall 77 90 77 89 / 40 50 40 70 Opa-Locka 77 90 78 89 / 40 60 40 70 Homestead 77 88 76 88 / 40 50 40 60 Fort Lauderdale 78 89 78 88 / 50 60 40 70 N Ft Lauderdale 78 89 78 89 / 50 60 40 70 Pembroke Pines 77 89 78 89 / 50 60 40 70 West Palm Beach 77 89 77 89 / 50 60 40 70 Boca Raton 77 88 78 89 / 50 60 40 70 Naples 75 89 75 89 / 50 70 50 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update...Kelly Aviation...BNB Today through Tuesday and Marine...SPM Tuesday Night through Sunday...Hadi Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 20, 9:34 AM EDT, 5 hours 12 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 934 AM EDT Mon Sep 20 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 210745- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 934 AM EDT Mon Sep 20 2021 ...Localized Flooding Possible Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered thunderstorms expected across South Florida today. The best chances are over interior areas. Heavy rainfall, lightning, and gusty winds are the primary hazards. Flooding: Localized flooding of urban and/or poorly drained areas is possible due to heavy rainfall and slow storm motion. Waterspouts: A few waterspouts are possible over the local South Florida waters. Visibility: Patchy dense fog is possible over western interior areas tomorrow morning. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered to locally numerous showers and thunderstorms are expected each day, primarily during the afternoon hours. Lightning and heavy rainfall causing localized flooding are the primary hazards. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Sep 20, 2:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
246 PM EDT Mon Sep 20 2021
FLZ073-201930-
Inland Miami-Dade County FL-
246 PM EDT Mon Sep 20 2021
...A strong thunderstorm will impact portions of central Miami-Dade
County through 330 PM EDT...
At 246 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 9 miles northwest of The Redland, moving north
northwest at 5 to 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
The Redland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2561 8052 2552 8062 2561 8078 2576 8074
2576 8056
TIME...MOT...LOC 1846Z 179DEG 8KT 2562 8062
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 3:08 PM EDT | Special Weather Statement | MFL | Miami-Dade | 52 min |
| Sep 20, 4:03 PM EDT | Special Weather Statement | MFL | Collier | 27 min |
| Sep 20, 4:54 PM EDT | Areal Flood Advisory | MFL | Collier, Hendry | 111 min |
| Sep 20, 5:06 PM EDT | Special Weather Statement | MFL | Palm Beach | 39 min |
| Sep 20, 6:01 PM EDT | Special Weather Statement | MFL | Hendry | 59 min |
| Sep 20, 6:12 PM EDT | Special Weather Statement | MFL | Glades | 48 min |
| Sep 20, 6:23 PM EDT | Areal Flood Advisory | MFL | Collier, Hendry | 52 min |
| Sep 20, 6:56 PM EDT | Areal Flood Advisory | MFL | Glades | 3 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.